Pain Home > Clinoril and Weight Gain
If you are taking Clinoril and weight gain begins to develop gradually, there are things that you can try. Eating a heart-healthy diet, limiting your alcohol intake, and exercising regularly can all help to reduce your weight. However, if you are taking Clinoril and weight gain occurs rapidly and unexpectedly, this can be a sign of a serious complication and should be reported to your healthcare provider immediately.
Side effects are possible with Clinoril® (sulindac). Gradual weight gain, however, does not appear to be one of them. This data comes from clinical trials where Clinoril was extensively studied and side effects were carefully documented.
Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred more in than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
For people taking Clinoril, gradual weight gain was not reported as a common or rare side effect. However, weight gain has been reported as a rare side effect with other nonsteroidal anti-inflammatory drugs (NSAIDs).
One important point to keep in mind related to Clinoril and weight gain is that all NSAIDs, including Clinoril, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms, such as a cough and swelling in the ankles, feet, or legs. Contact your healthcare provider immediately if you notice unexplained weight gain or swelling.